Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 17, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 27, 2007, 2:17 PM EDT for Fulton County, Herkimer County, New York. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2007, 2:17 PM EDT (18:17 UTC)
- Expired
- May 27, 2007, 3:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Herkimer County, NY
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 3:05 PM EDT | HAIL 0.75 | Caroga Lake, NY | PENNY TO NICKEL SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KALY 271817
SVRALY
NYC035-043-271915-
/O.NEW.KALY.SV.W.0017.070527T1817Z-070527T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
217 PM EDT SUN MAY 27 2007
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FULTON COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITY OF GLOVERSVILLE...
SOUTHEASTERN HERKIMER COUNTY IN EASTERN NEW YORK...
* UNTIL 315 PM EDT
* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DOLGEVILLE...OR ABOUT NEAR LITTLE FALLS...AND MOVING EAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STRATFORD BY 225 PM EDT...
CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 245 PM EDT...
8 MILES NORTH OF MAYFIELD BY 305 PM EDT...
CRANBERRY CREEK BY 310 PM EDT...
NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 315 PM EDT...
LAT...LON 4317 7492 4299 7482 4306 7412 4324 7414
4326 7466
$$
FRUGIS/KL1 follow-up statement
000
WWUS51 KALY 271841
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
238 PM EDT SUN MAY 27 2007
NYC043-271848-
/O.CAN.KALY.SV.W.0017.000000T0000Z-070527T1915Z/
HERKIMER NY-
238 PM EDT SUN MAY 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR HERKIMER COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED EAST OF HERKIMER COUNTY AND
THEREFORE...THE IMMEDIATE THREAT FOR SEVERE WEATHER HAS ENDED.
&&
LAT...LON 4323 7455 4324 7433 4321 7432 4321 7423
4324 7421 4324 7415 4307 7411 4301 7463
4304 7474 4308 7478 4319 7469 4324 7470
4326 7464
$$
NYC035-271915-
/O.CON.KALY.SV.W.0017.000000T0000Z-070527T1915Z/
FULTON NY-
238 PM EDT SUN MAY 27 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR FULTON COUNTY...
AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GLASGOW MILLS...OR ABOUT 11 MILES NORTHWEST OF
GLOVERSVILLE...MOVING EAST AT 30 MPH.
THIS STORM SHOULD IMPACT CAROGA LAKE BY 245 PM...AND MAY IMPACT THE
SOUTHERN PORTION OF GREAT SACANDAGA LAKE BETWEEN 300 PM AND 315 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLEECKER...BLEECKER CENTER...BOWLERS CORNERS AND PETERS CORNERS BY
250 PM EDT...
PINNACLE...BROADALBIN JUNCTION AND DENNIES CROSSING BY 255 PM
EDT...
JACKSON SUMMIT...DENNIES HOLLOW AND MAYFIELD BY 300 PM EDT...
&&
LAT...LON 4323 7455 4324 7433 4321 7432 4321 7423
4324 7421 4324 7415 4307 7411 4301 7463
4304 7474 4308 7478 4319 7469 4324 7470
4326 7464
$$
FRUGIS/KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:44 PM EDT, 33 minutes earlier.
Area forecast discussion, May 27, 1:44 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 144 PM EDT SUN MAY 27 2007 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CANADA WILL DRAG A WARM FRONT THROUGH OUR AREA THIS AFTERNOON AND A COLD FRONT THROUGH THE REGION TONIGHT. THE COMBINATION OF THESE TWO FRONTAL BOUNDARIES AND DAYTIME HEATING TODAY WILL RESULT IN SHOWERS AND THUNDERSTORMS...ESPECIALLY THIS AFTERNOON THROUGH TONIGHT. ON MEMORIAL DAY...AFTER A FEW LINGERING SHOWERS AND THUNDERSTORMS EARLY IN THE DAY...HIGH PRESSURE WILL BUILD INTO THE REGION DURING THE AFTERNOON. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SURFACE DEW POINT BOUNDARY WEST OF THE REGION...AND SOME RAIN TRACKING THROUGH NORTHERN AREAS WILL EXIT BEFORE NOON...AS WILL SOME SCATTERED SHOWERS AROUND THE CATSKILLS...HEADING TOWARD THE BERKSHIRES AND NW CT. STILL SOME MID AND HIGH CLOUD COVER OVER THE REGION...BUT TENDING TO THIN IN SPOTS. SOME SUNSHINE WILL HELP TEMPERATURES TO WARM...BUT LOW LEVEL WINDS WILL NOT INCREASE UNTIL TOWARD EVENING...SO MIXING POTENTIAL SUGGESTS SHAVING A DEGREE OR TWO OFF CURRENT MAX TEMPERATURES...BUT STILL...70S AND LOWER 80S EVERYWHERE...WITH WARMEST AROUND POU AND NW CT. COLD FRONT IN OHIO VALLEY WILL TRACK STEADILY TOWARD THE REGION...AND DECETN INSTABILITY IN THE WARM SECTOR. THE STRONGEST LOW LEVEL JET ENERGY WILL BE TRACKING NORTH OF THE BEST INSTABILITY...AND THE UPPER DYNAMICS WILL BE TRACKING NORTH AS WELL. NOT MUCH SEVERE WEATHER YESTERDAY AND LAST NIGHT WITH THE SYSTEM WHEN IT WAS IN THE MIDWEST AND WESTERN GREAT LAKES...SO WE WILL SEE WHAT CONVECTION DEVELOPS THIS AFTERNOON...TO GAGE SEVERE POTENTIAL LATE THIS AFTERNOON AND EVENING HERE...BEFORE DIURNAL COOLING MAY WEAKEN CONVECTION. BASED ON UPSTREAM WIND AND MOISTURE FIELDS...ISOLATED MARGINALLY SEVERE WIND AND HAIL POSSIBLE IN STRONGEST STORMS. AREAL EXTENT OF ANY CONVECTION LOOKS TO BE QUITE LIMITED SOUTH OF THE MOHAWK VALLEY...CAPITAL DISTRICT AND NORTHERN BERKSHIRES THROUGH SUNSET. LOCALLY HEAVY RAIN POTENTIAL NORTH OF THE MOHAWK VALLEY INTO SOUTHERN VT LATE THIS AFTERNOON INTO THIS EVENING...WITH SOME TRAINING OF CONVECTION POSSIBLE. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL DRAG A COLD FRONT INTO WESTERN NEW YORK THIS EVENING. THE COLD FRONT WILL MOVE INTO CENTRAL NEW YORK AROUND 06Z AND THEN THE FRONT SLOWS AS IT HAS TROUBLE PUSHING THROUGH FAR SOUTHEAST PORTION OF FA MONDAY MORNING. LOOKS LIKE THE STRONGEST LOW LEVEL FORCING WILL BE ALONG AND NORTH OF THE MOHAWK VALLEY...CAPITAL DISTRICT AND NORTHERN BERKSHIRES DUE TO THE THERMAL PACKING AT THE BOUNDARY LAYER ALONG THE FRONT...AND THE NORTHERN TRACK OF THE LOW LEVEL JET SEGMENT. ONCE THE FRONTOGENESIS SAGS INTO SOUTHERN AREAS OVERNIGHT...INSTABILITY WILL BE LESS...LOW LEVEL JET WILL TRANSLATE EAST AND NORTH OF THE REGION...SO JUST SCATTERED CONVECTION SHOULD BE THE RULE FROM CATSKILLS THROUGH TACONICS...SOUTHERN BERKSHIRES AND NW CT THROUGH TONIGHT. WILL STILL KEEP AN EYE ON PULSE TYPE SEVERE POTENTIAL AND LOCALLY HEAVY RAIN. SOME REDEVELOPMENT OF SCATTERED SHOWER ACTIVITY POSSIBLE TACONICS AND NW CT THROUGH MIDDAY MONDAY AS LOW LEVEL BOUNDARY CONTINUES TO SINK GRADUALLY SOUTH THROUGH THE DAY, && .LONG TERM /TUESDAY THROUGH SUNDAY/... HAVE MADE NO CHANGES TO PREVIOUS GRID FIELDS BEYOND MONDAY NIGHT. HIGH PRESSURE WILL DOMINATE OUR WEATHER DURING THE MID WEEK PERIOD WITH DRY WEATHER EXPECTED FROM MONDAY NIGHT THROUGH AT LEAST WEDNESDAY NIGHT WITH A RETURN TO MORE UNSETTLED CONDITIONS THURSDAY INTO NEXT WEEKEND WITH NEXT SHORT WAVE MOVING INTO EASTERN CANADA. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SCATTERED THUNDERSTORMS ARE DEVELOPING IN CENTRAL AND WESTERN NY NOW. BASED ON RADAR TRENDS...ONE CLUSTER WILL SKIRT JUST NORTH OF GFL BETWEEN 19Z AND 22Z...AND IT WILL BE A CLOSE SHAVE. ANY THUNDERSTORMS WILL CONTAIN VERY BRIEF REDUCTIONS IN CEILING AND VISIBILITIES TO MVFR/IFR CONDITIONS. SOUTH WINDS THIS AFTERNOON WILL GENERALLY BE 10 TO 15 KT...BUT SOME GUSTS NEAR 20 KT POSSIBLE...AND GUSTS OVER 30 KT POSSIBLE IN THUNDERSTORMS. MVFR IS INDICATED IN ANY SHOWERS AND THUNDERSTORMS IN THE GFL AND ALB AREAS THROUGH THIS EVENING. MOST OF THE STRONGEST THUNDERSTORM ACTIVITY WILL TRACK NORTH OF ALB...SO INDICATING SHOWERS WITH CB CEILINGS UNTIL CHARACTER OF CONVECTION MORE APPARENT. POU MAY NOT SEE MUCH IF ANY SHOWER OR THUNDERSTORM ACTIVITY WITH THIS FRONTAL PASSAGE SO DOWNPLAYING IN TAF AT THIS TIME. SOME LINGERING FOG TOWARD SUNRISE WHERE RAIN DOES OCCUR...BUT ONLY TO MVFR LEVELS...BECAUSE SOME CLOUD COVER WILL LINGER...PREVENTING TOO MUCH FOG. AFTER SUNRISE...WINDS SHIFT TO WEST AND CLOUDS SHIFT SOUTH AND EAST...WITH VFR CONDITIONS EVERYWHERE. OUTLOOK... TUESDAY AND WEDNESDAY...VFR. THURSDAY...VFR WITH MVFR POSSIBLE. && .HYDROLOGY... RIVERS CONTINUE AT LOW FLOWS RESULTING FROM A PROLONGED PERIOD OF FAIRLY DRY WEATHER AND ABOVE NORMAL TEMPERATURES. SCATTERED SHOWERS...POSSIBLY A FEW THUNDERSTORMS...WITH THE WARM FRONT WILL HAVE LITTLE EFFECT ASIDE FROM GREENING UP THE GRASS. DURING THE MIDDLE OF THE DAY SCATTERED AIRMASS TYPE THUNDERSTORMS ARE LIKELY TO BRING TORRENTIAL DOWNPOURS TO SMALL AREAS WHICH MAY RESULT IN LOCALIZED FLOODING WHICH WILL QUICKLY SUBSIDE ONCE THE RAIN TAPERS OFF. THEY WILL HAVE LITTLE EFFECT ON THE RIVERS. AS THE FRONT APPROACHES AN INSTABILITY LINE MAY FORM WITH CELLS TRAINING ALONG THE LINE WHICH COULD RESULT IN BANDS OF HEAVY RAIN WHICH COULD RESULT IN BANKFULL STREAMS AND SMALL RIVERS. OVER LARGER RIVER BASINS... RAIN IS NOT EXPECTED TO BE HEAVY ENOUGH TO BRING WATER LEVELS UP MORE THAN A FEW INCHES AS MUCH OF THE RAIN WILL SOAK INTO THE GROUND WHICH IS NOW FAIRLY DRY. DRY AIR WILL MOVE IN MONDAY AND DOMINATE THE WEATHER THROUGH WEDNESDAY AFTER WHICH ANOTHER DISTURBANCE IS LIKELY TO BRING MORE UNSETTLED WEATHER. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && AVIATION...NAS
Hazardous weather outlook, May 27, 11:32 AM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1132 AM EDT SUN MAY 27 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281545- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1132 AM EDT SUN MAY 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH EARLY MONDAY AS A STRONG COLD FRONT MOVES FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION TONIGHT. THE MAIN THREAT FROM THESE STORMS IS THE POTENTIAL FOR DAMAGING WINDS AND TO A LESSER EXTENT LARGE HAIL. IN ADDITION TRAINING OF THUNDERSTORMS IS POSSIBLE ESPECIALLY LATE THIS AFTERNOON THROUGH TONIGHT. IF TRAINING OCCURS...LOCALIZED RAINFALL AMOUNTS OF SEVERAL INCHES WOULD BE POSSIBLE IN A SHORT PERIOD OF TIME WHICH MAY PRODUCE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 27, 2:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 204 PM EDT SUN MAY 27 2007 NYZ033-038-082-271900- HAMILTON NY-SOUTHERN HERKIMER NY-NORTHERN FULTON NY- 204 PM EDT SUN MAY 27 2007 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN HAMILTON...EAST CENTRAL HERKIMER AND NORTHERN FULTON COUNTIES... AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH. THIS STORM WAS LOCATED NEAR MIDDLEVILLE...OR ABOUT 7 MILES NORTH OF LITTLE FALLS...AND MOVING EAST AT 40 MPH. THE THUNDERSTORM WILL BE NEAR... STRATFORD BY 210 PM EDT. CAROGA LAKE AND CAROGA LAKE PUBLIC CAMPGROUND BY 225 PM EDT. 6 MILES NORTH OF CRANBERRY CREEK AND 8 MILES SOUTH OF SACANDAGA CAMPGROUND BY 240 PM EDT. NORTHVILLE AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 245 PM EDT. IF ON OR NEAR CAROGA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM FRUGIS/KL
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.